tingling down left side

last sunday I had palps for several hours during which time I felt a tingling sort of feeling in my left arm and leg and a mild pain in my left temple. There are still very faint remains of these symptoms a week later. Has anyone else had this before. Normally after an episode of AF I may feeltired but the next day I'm usually back to normal.

14 Replies

oldestnewest
  • Are you on anticoagulants? Sort of sounds like a stroke. Though could be other things.

  • I agree.sounds as if, it could be, a stroke.

  • Please go to the emergency room ASAP. They can take a blood test and see if you've had a mini stroke or heart attack. Rather safe than sorry on that symptom.

  • I agree . Don't play with your health. Get checked asap.

  • Hi, I had a bad spell like this, to me it felt like numbness in my left arm and leg. I was driving over to Bath for the theatre but turned round and came home. That was what sent me to the doctor and got me started on tablets and later to an ablation. It was very worrying and I even considered calling in at the hospital on the way home, but my dread of hospitals won.

    I am glad to say it turned out not to be serious. The doctor suspected a TIA and sent me for a CT scan of my head which showed no damage so it was just a very bad PAF attack. I later learned that if I became dehydrated my blood pressure would drop and then the symptoms from PAF were much worse. I had a bottle of water in the car with me that day and have often thought if I had just stopped to rest and drunk that water I might have picked up enough to go to the play!

    I hope your symptoms, like mine, are not the result of something serious. Remember to keep your fluid intake up. Good luck

  • thanks for your feedback everyone - much appreciated. I spoke to the NHS 111 telephone service. they said to see my GP tomorrow so I'm doing that.

  • I spoke to my GP who said to go to Accident and Emergency. They tested my reflexes, my strength, established my speech was not slurred, that I had no drooping in my face and ruled out stroke and said they do not believe it is anything serious. They said it was a bit of a mystery and said it may be down to the prolonged period of irregular heartbeating (about 6 hours) that started this. They said to talk to my GP about varying my meds (Flecainide and aspirin) if it bothered me. So I've booked a GP appointment. I think maybe I've just been overdoing it a bit and not getting enough sleep so I maybe need to look at my busy lifestyle.

  • I spoke to my GP who said to go to Accident and Emergency. They tested my reflexes, my strength, established my speech was not slurred, that I had no drooping in my face and ruled out stroke and said they do not believe it is anything serious. They said it was a bit of a mystery and said it may be down to the prolonged period of irregular heartbeating (about 6 hours) that started this. They said to talk to my GP about varying my meds (Flecainide and aspirin) if it bothered me. So I've booked a GP appointment. I think maybe I've just been overdoing it a bit and not getting enough sleep so I maybe need to look at my busy lifestyle.

  • What are you on aspirin for?

  • I believe it is to think my blood a bit.

  • That's what I expected you to say.

    Aspirin used to be prescribed as an anticoagulant in the uk but over 2 years ago NICE withdrew the use of aspirin as an anticoagulant for those with AF.

    Suggest that you make an appointment with your GP or consultant to review.

    Aspirin still has a role as an antiplatlet for certain heart conditions.

  • That's really helpful Peter. I' ll talk to my gp. Is there a 'standard ' anticoagulant or is it very much down to everyone 's individual condition? Thanks Alistair

  • Very much down to the individual consultants / GPs. Basically its one of the NOACs or warfarin. Read the AFA booklet. Pros and cons.

  • Will do. Many thanks Peter that's very helpful.

You may also like...